Ciliary body cyst with bimatoprost

Read full text
Authors: Srimathi Thirugnanasambantham, S. Archana, K. Niranjana, Mohan Sujatha
Cited by: 0
References: 2

Abstract

An 84 years male presented with primary open-angle glaucoma on OU topical bimatoprost for the past 7 years. At a routine follow-up, OS showed a smooth dark-brown midzonal mass of uveal tissue, not transluminant, between 3 and 5 clock hours after dilatation [Fig. 1a]. UBM showed large ciliary body (CB) cyst noted at 4 o’clock, not involving iris [Fig. 1b]. Bimatoprost was withdrawn. CB cyst decreased in size and disappeared by 2 months [Fig. 1c].[1] PG analogs can cause CB cyst from pigment epithelium and are rare with bimatoprost. It has been suggested that an increase in uveoscleral outflow causes cyst formation by changing the aqueous humor dynamics through interepithelial space of CB.[2]Figure 1: a: Slit-lamp image showing smooth dark-brown CB cyst present between 3 and 5 clock hours after dilatation. b: UBM image with CB cyst, not involving the iris. c: Slit-lamp image after the disappearance of CB cystAuthors contributions Thirugnanasambantham Srimathi: Concept, design, definition of intellectual content, literature search, data acquisition, analysis and interpretation of data, drafting the article and revising it, final approval of the version to be published. Dr. Archana S: Concept, design, definition of intellectual content, data acquisition. Dr. Niranjana. K: Concept, design, definition of intellectual content, data acquisition. Dr. Mohan Sujatha: Concept, design, definition of intellectual content, data acquisition. Declaration of patient consent The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patients understands that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed. Financial support and sponsorship: Nil. Conflicts of interest: There are no conflicts of interest.

Fields of Study & Subjects

Drug-Induced Ocular Toxicity Glaucoma and retinal disorders Ocular Diseases and Behçet’s Syndrome

Publication details

Journal / source
Indian Journal of Ophthalmology - Case Reports
Volume
6
Issue
1
Pages
296–296
Publication date
1 January 2026
Language
EN